MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII OXIN P/S FEM RIGHT SZ 5; PRSTHSISKNEEPTLLOFMROTIBLSMICNSTRINDCMNTDPLYMRMTLPOLYMR

SMITH & NEPHEW, INC. GII OXIN P/S FEM RIGHT SZ 5; PRSTHSISKNEEPTLLOFMROTIBLSMICNSTRINDCMNTDPLYMRMTLPOLYMR
Catalog Number 71421115
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/18/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Primary surgery performed on 2016.It was reported that on (b)(6) 2018 patient felt an unusual sensation when standing up from a seated position, the joint felt loose and had a clicking noise.Patient knee and lower leg started to swell and pain increased.A scan was performed at (b)(6) hospital, where they diagnosed a burst bakers cyst.In (b)(6), patient contacted her surgeon; a joint x-ray was performed, doctor diagnosed a broken and displaced insert.A revision surgery was performed to correct the issue.During the operation it was discovered that the post on the insert had sheared off and the metal parts had worn on each other leaving significant metallic debris around the joint and metallosis.Since then, the second knee has taken much longer to recover and patient still needs the aid of crutches to walk significant distances and requires the nightly use of diclofenac 3% gel.
 
Additional Manufacturer Narrative
Additional information received by the manufacturer has identified that this event should be re-evaluated for mdr reporting.The new information states that this event was already reported on mdr, case no: 1020279-2019-00804, therefore, it was determined that this case does not meet the threshold for reporting.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.

Brand Name
GII OXIN P/S FEM RIGHT SZ 5
Common Device Name
PRSTHSISKNEEPTLLOFMROTIBLSMICNSTRINDCMNTDPLYMRMTLPOLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9482275
Report Number1020279-2019-04438
Device Sequence Number4130311
Product Code JWH
UDI-Device Identifier03596010469298
UDI-Public03596010469298
Combination Product (Y/N)N
PMA/510(K) Number
K962557
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71421115
Device Lot Number15LM15807
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer11/21/2019
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;